Thunderstorm Wind, Dundy
- When
- July 4, 8:32 PM MST
- Where
- Dundy County, 21 mi NNW of Haigler
- Measured
- 65 kt (75 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.300, -102.083
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jul 4, 1:41 PM MST, 6 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 241 PM MDT WED JUL 4 2001 FORECAST CONCERNS WL CONTINUE TO BE CHC OF TSRA AND MAX TEMPS. 50H HIGH IS CENTERED NR UT/CO BORDER WITH A S/W ROTATING OVER THE TOP OF IT. SFC BOUNDARY/ASSOCD MSTR CONV LIES ALONG SRN/WRN PTNS OF CWFA. ALSO ANOTHER AREA OF MSTR CONV RESIDES ALONG NRN PTN CWFA. LWR LEVELS OF ATMOS VERY MOIST/UNSTABLE. PROBLEM RECENTLY HAS BEEN TO TRIGGER AND SUSTAIN SUBSTANTIAL CONVECTION. TSRA LAST NIGHT APPEARED TO BE SQUASHED BY TOO DRY OF AIR AT 50H. SATL AND UPR AIR ANALYSIS SHOW DEEP MSTR/MONSOONAL MSTR PLUME WRAPPING ARND WEST AND NORTH SIDE OF GREAT BASIN HIGH. UPR AIR ALSO INDICATES THAT DRY 50H AIR RESIDES OVR CNTRL/ERN CWFA AT THIS TIME WITH BETTER MSTR OVR ERN CO. SATL WOULD SEEM TO INDICATE THAT THIS BETTER MSTR OVR CO IS BEING ADVECTED FURTHER SOUTH AND EAST. AT 50H...THE ETA/NGM WERE TOO DRY WHILE THE AVN APPEARED A LTL WET. ALL THE MODELS WERE TOO HIGH WITH HEIGHTS/TOO FAR EAST WITH CENTER OF RDG NOW NR CO/UT BORDER. THE NGM WAS THE WORST OFFENDER. THE ETA/AVN WERE ABOUT THE SAME WITH THE AVN SLIGHTLY BETTER. AT 85H...MODELS TOO COOL UNDER WRN RDG. BASED ON RECENT PERFORMANCE/TRENDS...SATL...AND INITIAL ANALYSIS...WL PREFER THE ETA OVERALL...WITH SOME ADJUSTMENTS MAINLY ON TEMPS. FOR TON...INITIALLY TSRA SHOULD FIRE OVR SRN/WRN CWFA NR BOUNDARY. CU HAS ALREADY DVLPD THERE. ETA/AVN THEN PROG DECENT S/W AND OMEGA TO MOVE ACROSS NE HALF OF CWFA. AVN LOOKS LIKE IT IS SUFFERING FM CONVECTIVE FEEBACK. ALL FACTORS WOULD POINT TO A LOT OF TSRA TONIGHT. HWVR...MODELS HAVE BEEN OVERDOING THINGS...AND MOST OF CWFA IS STILL CAPPED AT THIS TIME WITH LESS CU DVLPMENT THAN YDA AT THIS TIME. WL GO WITH CHC POPS WITH HIEST ALG WRN AND NRN PTNS OF CWFA. BEYOND TONIGHT...70H TO 50H TEMPS INCREASE DRAMATICALLY AS RDG/DRIER AIR BUILDS IN. LWR LVL BOUNDARY STILL HANGS ARND WITH MSTR NR THE SFC PROBABLY NOT TOO BAD BUT SHALLOW. BLV WL STAY CAPPED AND TAKE OUT MENTION OF PCPN. ETA IS PROGGING VERY HOT TEMPS WITH OTHERS LAGGING BEHIND. AS MENTIONED ABV...TEMPS UNDER RDG OUT WEST WERE UNDERDONE. THE ETA 85H/2M MAY BE A LTL OVERDONE...BUT I BELIEVE THEY ARE GOING IN THE RIGHT DIRECTION...AND SUPPORTED BY THE MODELS PROGGED TEMPS AT 70H. WL THEREFORE GO ABV NGM/AVN NUMERICAL GUIDANCE BUT BLO THE ETA TEMPS. FOR THE EXTENDED...THROUGH 12Z THIS MRNG THE UKMET LOOKED TO HAVE THE BEST HANDLE ON THE 50H RDG OVR WRN CONUS ALTHOUGH ALL THE MODELS DID FAIRLY WELL. ONCE AGAIN THE MODELS HAVE BEEN CONSISTENT IN THEIR SOLNS AND TRENDS. EARLY ON THE EXTENDED WITH HIGH CENTER TO SE OF CWFA...SHOULD ALLOW FAIRLY DECENT TROPICAL MSTR TO COME IN FROM S AND SW. RDG DOES GET CLOSER TO CWFA ON SUN/MON WHICH COULD STOP TSRA FM DVLPG. AND MSTR LOOKS LIKE IT WL STILL BE ABLE TO MAKE IT INTO THE AREA THEN...AND ONCE THE RDG RECENTERS NR THE FOUR CORNERS AREA. THERE COULD BE A DAY OR TWO IN MIDDLE OF THE EFP THAT WL HAVE A LESSER CHC OF TSRA. BUT AM LEARY ABT TAKING TSRA OUT WHEN DECENT MSTR REMAINS NR TO OVR AREA. THEREFORE WL KEEP TSRA IN. ALSO DO NOT SEE THE COOLG INTO THE 80S MTHAT THE MEX IS ADVERTISING DUE TO HIGH HEIGHTS/RDG POSN. WL ALSO CONTINUE ABV NORMAL TEMPS. .GLD...NONE. BULLER
COZ090-NEZ079>081-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 607 PM MDT WED JUL 4 2001 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO AND SOUTHWEST NEBRASKA UNTIL 11 PM MDT (MIDNIGHT CDT)... THE COUNTY IN NORTHEAST COLORADO IN THE WATCH IS YUMA. THE COUNTIES IN THE WATCH AREA IN NEBRASKA ARE DUNDY...HITCHCOCK AND RED WILLOW. AN AREA OF INCREASING INSTABILITY IS PRESENT IN NORTHEAST COLORADO AND SOUTHWEST NEBRASKA. AS A RESULT...THUNDERSTORMS THAT ARE CURRENTLY PRODUCING SEVERE WEATHER IN WESTERN NEBRASKA WILL MOVE INTO THE WATCH AREA THIS EVENING. THE GREATEST THREAT FROM THESE STORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS OF 60 MPH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. SVEN
COZ091-092-KSZ001-002-013-014-027-028-050600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 925 PM MDT WED JUL 4 2001 ...THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF NORTHEAST COLORADO AND WESTERN KANSAS UNTIL MIDNIGHT MDT (1 AM CDT)... THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN COLORADO...KIT CARSON AND CHEYENNE. IN NORTHWEST KANSAS...CHEYENNE...RAWLINS...SHERMAN...THOMAS... WALLACE...AND LOGAN. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS LIGHTNING ARE POSSIBLE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM MDT (MIDNIGHT CDT) FOR YUMA COUNTY COLORADO AS WELL AS DUNDY... HITCHCOCK...AND RED WILLOW COUNTIES OF NEBRASKA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS CONCERNING THIS DANGEROUS SEVERE WEATHER THREAT. THEDE
The Goodland radar (KGLD), 109 km away, was scanning. The volume nearest the first event began at 03:30 UTC.
2 thunderstorm wind. Local standard time, as filed.
The strong winds created near zero visibility across western Dundy county.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262634, 5262633.